Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 94, NWS Green Bay, WI

July 29, 2008Brown County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 29, 2008, 8:47 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2008, 8:47 PM CDT (01:47 UTC)
Expired
Jul 29, 2008, 9:30 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

Counties Brown County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 12 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 9:00 PM CDTTSTM WND DMGOneida, WISEVERAL TREES KNOCKED DOWN ON CR U AND CR J SOUTH OF HWY 29.
Jul 29, 9:11 PM CDTHAIL 0.75Ashwaubenon, WIAT NWS GREEN BAY OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2253 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 300147
SVRGRB
WIC009-087-300230-
/O.NEW.KGRB.SV.W.0094.080730T0147Z-080730T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
847 PM CDT TUE JUL 29 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BROWN COUNTY IN NORTHEAST WISCONSIN...
  NORTHEASTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 930 PM CDT

* AT 846 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS...ROUGHLY ALONG A LINE EXTENDING FROM PULASKI TO GREEN BAY TO
  BLACK CREEK..AND MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GREEN BAY BY 910 PM...

LAT...LON 4467 8814 4464 8798 4459 8796 4458 8800
      4455 8799 4455 8794 4462 8788 4460 8779
      4445 8782 4437 8799 4453 8832
TIME...MOT...LOC 0147Z 287DEG 18KT 4459 8810 4454 8817
          4451 8828

$$

RDM
4 follow-up statements
000 
WWUS53 KGRB 300159
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CDT TUE JUL 29 2008

WIC009-087-300230-
/O.CON.KGRB.SV.W.0094.000000T0000Z-080730T0230Z/
BROWN-OUTAGAMIE-
859 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN OUTAGAMIE AND CENTRAL BROWN COUNTIES...

AT 854 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS...
ROUGHLY ALONG A LINE EXTENDING FROM GREEN BAY TO 11 MILES EAST OF
BLACK CREEK..AND MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GREEN BAY BY 910 PM...
  ASHWAUBENON BY 915 PM...
  DE PERE BY 920 PM...
  NEW FRANKEN AND ALLOUEZ BY 925 PM...
  HUMBOLDT...BELLEVUE AND CHAMPION BY 930 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4453 8832 4458 8810 4463 8800 4459 8796
      4458 8800 4455 8799 4455 8796 4455 8794
      4462 8788 4460 8779 4445 8782 4437 8799
TIME...MOT...LOC 0159Z 287DEG 18KT 4457 8802 4451 8808
          4449 8820

$$

RDM
000 
WWUS53 KGRB 300216
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
916 PM CDT TUE JUL 29 2008

WIC009-300230-
/O.CON.KGRB.SV.W.0094.000000T0000Z-080730T0230Z/
BROWN-
915 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN BROWN COUNTY...

AT 911 PM...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING HAIL UP TO 1 INCH IN DIAMETER...ROUGHLY OVER
GREEN BAY..AND MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  DE PERE AND ASHWAUBENON BY 920 PM...
  NEW FRANKEN AND ALLOUEZ BY 925 PM...
  BELLEVUE...CHAMPION AND HUMBOLDT BY 930 PM...

TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4450 8820 4453 8806 4459 8798 4459 8796
      4456 8800 4455 8794 4462 8788 4460 8779
      4445 8782 4437 8799
TIME...MOT...LOC 0215Z 287DEG 18KT 4455 8791 4448 8796
          4447 8809

$$

RDM
000 
WWUS53 KGRB 300223
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT TUE JUL 29 2008

WIC009-300230-
/O.CON.KGRB.SV.W.0094.000000T0000Z-080730T0230Z/
BROWN-
922 PM CDT TUE JUL 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR CENTRAL BROWN COUNTY...

AT 920 PM...A LINE OF SEVERE THUNDERSTORMS WAS JUST EAST OF GREEN 
BAY...AND WAS MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BELLEVUE BY 930 PM...

THREE QUARTER INCH HAIL WAS REPORTED AT THE NATIONAL WEATHER SERVICE 
AT 912 PM. 

LAT...LON 4450 8820 4453 8806 4459 8798 4459 8796
      4456 8800 4455 8794 4462 8788 4460 8779
      4445 8782 4437 8799
TIME...MOT...LOC 0222Z 287DEG 18KT 4453 8786 4447 8791
          4445 8804

$$
000 
WWUS53 KGRB 300228
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT TUE JUL 29 2008

WIC009-300239-
/O.EXP.KGRB.SV.W.0094.000000T0000Z-080730T0230Z/
BROWN-
929 PM CDT TUE JUL 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BROWN COUNTY WILL
EXPIRE AT 930 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS...HEAVY RAIN AND SMALL HAIL ARE STILL POSSIBLE WITH 
THESE THUNDERSTORMS.

LAT...LON 4450 8820 4453 8806 4459 8798 4459 8796
      4456 8800 4455 8794 4462 8788 4460 8779
      4445 8782 4437 8799
TIME...MOT...LOC 0229Z 287DEG 18KT 4451 8781 4445 8786
          4443 8799

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:03 PM CDT, 6 hours 44 minutes earlier.

Area forecast discussion, Jul 29, 2:03 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT TUE JUL 29 2008

.SYNOPSIS...UPR RIDGE WHICH HAD BEEN ANCHORED OVER THE SWRN STATES
WL BUILD NEWD INTO THE PLAINS THE NEXT SEVERAL DAYS. THIS WL LEAD TO
RISING HEIGHTS ACRS THE FCST AREA...AND A STRENGTHENING OF THE WLY
FLOW N OF THE RIDGE. SOME FLATTENING OF THE FLOW IS THEN LIKELY
DURING THE LATTER PART OF THE FCST PERIOD.

PATTERN WL BE TYPICAL OF MID-LATE SUMMER. EXPECT ABV NORMAL TEMPS...
WITH SOME 90 DEG MAXES POSSIBLE. PCPN CHCS WL BE TIED TO THE MVMT OF
CONVECTIVE SYSTEMS ARND THE PERIPHERY OF THE RIDGE. IT/S OBVIOUSLY
IMPOSSIBLE TO PIN DOWN THE TRACK OF THOSE VERY FAR IN ADVANCE. BEST
GUESS IS THAT AMNTS FOR THE NEXT WK WL END UP CLOSE TO NORMAL AT
MOST LOCATIONS.
&&

.SHORT TERM...TNGT/WED. MAIN CONCERN IS SVR RISK THE REST OF THIS
AFTN AND EVENING. CONSIDERABLE CLOUDINESS HAS HELD BACK TEMPS...AND
DESTABILIZATION TO SOME EXTENT. STG MOISTURE ADVECTION IN THE WAKE
OF OLD FRONTAL BOUNDARY RETREATING NWD ACRS THE AREA HAS STILL
ALLOWED AXIS OF MLCAPES OF 1.5-2K J/KG TO DEVELOP JUST W OF THE FCST
AREA. THE INSTABILITY AXIS SHOULD SHIFT EWD DURING THE REST OF THE
AFTN AND EVENING. GIVEN THE SHEAR...THAT SHOULD BE MORE THAN SUFFICIENT
TO SUPPORT SOME SVR STORMS. WHAT MAY END UP BEING A LIMITING
FACTOR IS THE GRADUAL SHIFT TO A MORE WLY WIND THAT IS OCCURRING
TO THE WEST. THAT WL LIMIT LOW-LEVEL CONVERGENCE. WL MAKE ISSUANCE
TIME DECISION ON WHETHER OR NOT TO HAVE EXPLICIT SVR IN THE
ZONES/GRIDS.

PCPN SHOULD BE PRETTY MUCH OVER ARND MIDNIGHT...SO KEPT 06Z-12Z
PERIOD DRY. NOT MUCH IN THE WAY OF CLDS BEHIND THE FRONT...SO WAS
VERY AGGRESSIVE IN CLEARING. COULD BE SOME FOG AS WINDS DECOUPLE
AND SKIES CLR. WOULD BE MORE CONCERNED IF I WERE CONFIDENT WE
WOULD GET WIDEPSREAD SIG RAINS THIS EVENING. LEFT OUT OF THE FCST
FOR NOW.

LOOKS LIKE A MOSTLY SUNNY AND VERY WARM DAY ON WED. DWPTS WL DROP
OFF SOME...PROBABLY INTO THE UPR 50S OR LOWER 60S. STRONGLY
PREFER WARMER MAV NUMBERS AS THE AREA ALWAYS WARMS WELL UNDER WLY
FLOW. WOULD NOT BE SURPRISED TO SEE THE FIRST 90/S OF THE SEASON
TOMORROW...BUT HELD MAX TEMPS JUST BLO THAT FOR NOW. DEEP MIXING
INTO WNWLY 850 MB FLOW SHOULD KEEP LAKE BREEZE OFFSHORE...EXCEPT
POSSIBLY OVER THE NRN TIP OF THE DOOR PENINSULA.

.LONG TERM...THU THROUGH NEXT TUE...

WEAK HIGH PRESSURE CENTERED OVER HUDSON BAY WILL NOSE INTO NORTHEAST
WISCONSIN WED NIGHT AND SHIFT EAST ON THU. MODELS STILL DIFFER ON
LOCATION AND TIMING OF RETURN FLOW AND SMALL PERTUBATIONS ALONG
SFC BOUNDARY THAT SETTLES JUST SOUTH OF AREA EARLY IN PD. THIS
BOUNDARY THEN HEADS BACK N FOR THE WEEKEND.

FOR FRI INTO THE WEEKEND...29/12Z GFS MOS GUIDANCE CONTINUES
TREND OF 90+ MAX TEMPS FOR PARTS OF FCST AREA. HAVE NUDGED UP
TEMPERATURES A FEW DEGREES. WOULD BE FIRST 90 DEG TEMPS FOR
SEVERAL LOCATIONS...UNLESS WE REACH 90 TOMORROW. CAVEAT IS WEAK
BOUNDARY LURKING ACROSS THE AREA DURING PD...WITH THE POTENTIAL
FOR CONVECTION THAT COULD KEEP TEMPS DOWN A FEW DEGREES FROM
LATEST FCST.
&&

.AVIATION...ADDED TEMPO GROUPS FOR TSRA TO ALL TAFS FOR THE
AFTN/EVENING. RISK OF GETTING SOME TSRA IN THE FCST AREA IS FAIRLY
HIGH...BUT COVERAGE COULD BE LIMITED SO THEY MAY NOT AFFECT THE TAF
SITES. ALSO INCLUDED SOME MVFR FG FOR LATE TNGT. LOW VSBYS
POSSIBLE...MAYBE AS LOW AS LIFR...IN ANY AREAS THAT GET SIG
RAINFALL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/JKL
Hazardous weather outlook, Jul 29, 11:55 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1155 AM CDT TUE JUL 29 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1155 AM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON
AND EVENING HOURS. THE PRIMARY RISK IS OF STRONG WINDS AND LARGE
HAIL. HEAVY RAIN IS ALSO POSSIBLE. THE GREATEST RISK OVER NORTH-
CENTRAL WISCONSIN WILL OCCUR BETWEEN 200 PM AND 600 PM. THE
GREATEST RISK OVER CENTRAL THROUGH NORTHEAST WISCONSIN WILL OCCUR
BETWEEN 400 PM AND 900 PM. OVER EAST-CENTRAL WISCONSIN...THE
GREATEST RISK WILL OCCUR BETWEEN 500 PM AND 1000 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE LATE FRIDAY
THROUGH THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS
WHICH WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE
POSED BY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY BE NECESSARY THIS AFTERNOON AND
THIS EVENING.

LMZ521-522-541>543-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1155 AM CDT TUE JUL 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG
GUSTY WINDS ARE LIKELY WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COUPLE MORE ROUNDS OF THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH
THE UPCOMING WEEKEND. BE SURE TO MONITOR LATER FORECASTS WHICH
WILL BE BETTER ABLE TO ESTIMATE THE SEVERE RISK THAT MAY BE POSED
BY THESE STORMS.

JS

In the hours before

Special weather statement, Jul 29, 6:19 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
619 PM CDT TUE JUL 29 2008

WIZ005-010>013-018>021-030-031-035>037-073-074-300130-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
619 PM CDT TUE JUL 29 2008

...SEVERE THUNDERSTORM WATCH 773 REMAINS IN EFFECT UNTIL 10 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR
PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN.

SCATTERED THUNDERSTORMS WERE MOVING ALONG AND AHEAD OF THE COLD
FRONT LATE THIS AFTERNOON. A FEW OF THESE STORMS DID PRODUCE LARGE
HAIL OR DAMAGING WINDS. AT 6 PM...THE COLD FRONT EXTENDED FROM
NORTHWEST VILAS COUNTY TO NEAR EAU CLAIRE TO ROCHESTER MINNESOTA.

ONCE THE COLD FRONT PASSES ACROSS THE AREA...THE RISK OF SEVERE
THUNDERSTORMS WILL END.

ECKBERG
Special weather statement, Jul 29, 6:30 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT TUE JUL 29 2008

WIZ035-300000-
WOOD-
630 PM CDT TUE JUL 29 2008

...STRONG THUNDERSTORM MOVING ACROSS WOOD COUNTY...

AT 626 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF PITTSVILLE...OR 19 MILES EAST OF NEILLSVILLE...MOVING
SOUTHEAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. THE
THUNDERSTORM WILL BE NEAR PITTSVILLE AROUND 650 PM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SKOWRONSKI
Special weather statement, Jul 29, 6:56 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT TUE JUL 29 2008

WIZ035-036-300030-
PORTAGE-WOOD-
656 PM CDT TUE JUL 29 2008

...STRONG THUNDERSTORMS HEADED TOWARDS PITTSVILLE...

AT 651 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF WISCONSIN RAPIDS TO 7 MILES WEST OF
PITTSVILLE...MOVING SOUTHEAST AT 15 MPH.

FUNNEL CLOUDS HAVE BEEN SPOTTED WITH THESE STORMS. TORNADOES CAN
OCCUR WITH LITTLE WARNING...SO TAKE COVER IMMEDIATELY IF YOU SEE A
FUNNEL OR ROTATING CLOUDS.

THE THUNDERSTORMS WILL BE NEAR...
  PITTSVILLE AROUND 705 PM...
  WISCONSIN RAPIDS AROUND 725 PM...
  6 MILES NORTH OF BABCOCK AROUND 730 PM...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY
EVENING FOR NORTHEASTERN WISCONSIN.

RDM
Special weather statement, Jul 29, 7:44 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT TUE JUL 29 2008

WIZ073-074-300115-
SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY-
744 PM CDT TUE JUL 29 2008

...STRONG THUNDERSTORMS IN SOUTHERN MARINETTE AND SOUTHEAST OCONTO
COUNTIES..

AT 742 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS NEAR
OCONTO...OR 17 MILES SOUTHWEST OF MARINETTE...MOVING EAST AT 22 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40
MPH...FREQUENT HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
OCONTO...PENSAUKEE...PESHTIGO...MARINETTE

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SOME PONDING OF WATER IS LIKELY IN LOW-LYING AREAS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EB
Local storm report, Jul 29, 7:48 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
748 PM CDT TUE JUL 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TORNADO          6 N PITTSVILLE          44.54N 90.13W
07/29/2008                   WOOD               WI   LAW ENFORCEMENT

            BRIEF TORNADO SEEN BY LAW ENFORCEMENT AND SPOTTER. LEAVES
            WERE TORN OFF TOP OF TREES.

&&
Local storm report, Jul 29, 8:17 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
817 PM CDT TUE JUL 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     2 NNW ENTERPRISE        45.53N 89.26W
07/29/2008                   ONEIDA             WI   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

0427 PM     TORNADO          5 NNW BROKAW            45.10N 89.69W
07/29/2008                   MARATHON           WI   LAW ENFORCEMENT

            BRIEF TOUCHDOWN. NO DAMAGE REPORTED.

0441 PM     TORNADO          5 NNE BROKAW            45.10N 89.61W
07/29/2008                   MARATHON           WI   PUBLIC

            ANOTHER TOUCHDOWN. REPORTED BY PUBLIC.

0444 PM     HAIL             MARSHFIELD              44.66N 90.16W
07/29/2008  E0.88 INCH       WOOD               WI   LAW ENFORCEMENT

0445 PM     HAIL             MARSHFIELD              44.66N 90.16W
07/29/2008  M1.00 INCH       WOOD               WI   TRAINED SPOTTER

0501 PM     FUNNEL CLOUD     1 SE MERRILL            45.17N 89.67W
07/29/2008                   LINCOLN            WI   AMATEUR RADIO

0504 PM     TSTM WND GST     CRANDON                 45.56N 88.90W
07/29/2008  E60.00 MPH       FOREST             WI   TRAINED SPOTTER

            ALSO PEA HAIL AND TORRENTIAL RAIN.

0528 PM     HAIL             WABENO                  45.43N 88.66W
07/29/2008  E0.75 INCH       FOREST             WI   TRAINED SPOTTER

0534 PM     HAIL             WABENO                  45.43N 88.66W
07/29/2008  M1.00 INCH       FOREST             WI   TRAINED SPOTTER

0542 PM     TORNADO          WABENO                  45.43N 88.66W
07/29/2008                   FOREST             WI   PUBLIC

            POSSIBLE TOUCHDOWN.

0542 PM     HAIL             WABENO                  45.43N 88.66W
07/29/2008  M1.50 INCH       FOREST             WI   PUBLIC

0649 PM     TORNADO          6 N PITTSVILLE          44.54N 90.13W
07/29/2008                   WOOD               WI   LAW ENFORCEMENT

            BRIEF TORNADO SEEN BY LAW ENFORCEMENT AND SPOTTER. LEAVES
            WERE TORN OFF TOP OF TREES.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:25 PM CDTSpecial Marine WarningGRB2 hr
Jul 29, 7:51 PM CDTSevere Thunderstorm WarningGRBDoor39 min
Jul 29, 8:55 PM CDTSpecial Marine WarningGRB21 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.